Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 7, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Mar 30, 2024, 1:41 AM PDT for Orange County, California. It took effect at Mar 30, 2024, 8:00 AM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2024, 1:41 AM PDT (08:41 UTC)
- In effect from
- Mar 30, 2024, 8:00 AM PDT
- Expired
- Mar 31, 2024, 4:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758 WHUS46 KSGX 300841 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 141 AM PDT Sat Mar 30 2024 CAZ043-302115- /O.NEW.KSGX.SU.Y.0010.240330T1500Z-240331T2300Z/ San Diego County Coastal Areas- 141 AM PDT Sat Mar 30 2024 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT SUNDAY... * WHAT...Large breaking waves of 6 to 8 feet with sets 9 to 10 feet. * WHERE...San Diego County Coastal Areas. * WHEN...From 8 AM this morning to 4 PM PDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Largest waves will be on exposed west- facing beaches Saturday night into Sunday morning. There will be a slight chance of thunderstorms today through Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-302115- /O.NEW.KSGX.BH.S.0007.240330T1500Z-240331T2300Z/ Orange County Coastal Areas- 141 AM PDT Sat Mar 30 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM PDT THIS MORNING THROUGH SUNDAY AFTERNOON... * WHAT...Breaking waves of 3 to 5 feet with sets to 6 feet expected. * WHERE...Orange County Coastal Areas. * WHEN...From 8 AM PDT this morning through Sunday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be Saturday night into Sunday morning. There will be a slight chance of thunderstorms today through Sunday.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ 12
5 follow-up statements
916 WHUS46 KSGX 302059 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 159 PM PDT Sat Mar 30 2024 CAZ043-310500- /O.CON.KSGX.SU.Y.0010.000000T0000Z-240331T2300Z/ San Diego County Coastal Areas- 159 PM PDT Sat Mar 30 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY... * WHAT...Large breaking waves of 6 to 8 feet with sets 9 to 10 feet. * WHERE...San Diego County Coastal Areas. * WHEN...From 8 AM this morning to 4 PM PDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Largest waves will be on exposed west- facing beaches Saturday night into Sunday morning. There will be a slight chance of thunderstorms today through Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-310500- /O.CON.KSGX.BH.S.0007.000000T0000Z-240331T2300Z/ Orange County Coastal Areas- 159 PM PDT Sat Mar 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...Breaking waves of 3 to 5 feet with sets to 6 feet expected. * WHERE...Orange County Coastal Areas. * WHEN...From 8 AM PDT this morning through Sunday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be Saturday night into Sunday morning. There will be a slight chance of thunderstorms today through Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
886 WHUS46 KSGX 310424 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 924 PM PDT Sat Mar 30 2024 CAZ043-311300- /O.CON.KSGX.SU.Y.0010.000000T0000Z-240331T2300Z/ San Diego County Coastal Areas- 924 PM PDT Sat Mar 30 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY... * WHAT...Large breaking waves of 6 to 8 feet with local sets 9 to 10 feet. * WHERE...San Diego County Coastal Areas. * WHEN...Through 4 PM PDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Largest waves will be on exposed west- facing beaches Sunday morning. There will be a slight chance of thunderstorms through Sunday with could contain cloud-to-ground lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-311300- /O.CON.KSGX.BH.S.0007.000000T0000Z-240331T2300Z/ Orange County Coastal Areas- 924 PM PDT Sat Mar 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...Breaking waves of 3 to 5 feet with sets to 7 feet expected. * WHERE...Orange County Coastal Areas. * WHEN...Through 4 PM PDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be Sunday morning. There will be a slight chance of thunderstorms through Sunday which could contain cloud-to-ground lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
942 WHUS46 KSGX 310939 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 239 AM PDT Sun Mar 31 2024 CAZ043-312115- /O.CON.KSGX.SU.Y.0010.000000T0000Z-240331T2300Z/ San Diego County Coastal Areas- 239 AM PDT Sun Mar 31 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...Large breaking waves of 6 to 8 feet with local sets 9 to 10 feet. * WHERE...San Diego County Coastal Areas. * WHEN...Through 4 PM PDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Largest waves will be on exposed west- facing beaches this morning. There will be a slight chance of thunderstorms through today which could contain cloud-to- ground lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-312115- /O.CON.KSGX.BH.S.0007.000000T0000Z-240331T2300Z/ Orange County Coastal Areas- 239 AM PDT Sun Mar 31 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Breaking waves of 3 to 5 feet with sets to 7 feet expected. * WHERE...Orange County Coastal Areas. * WHEN...Through 4 PM PDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be this morning. There will be a slight chance of thunderstorms through today which could contain cloud-to-ground lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
784 WHUS46 KSGX 312023 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 123 PM PDT Sun Mar 31 2024 CAZ043-312300- /O.CON.KSGX.SU.Y.0010.000000T0000Z-240331T2300Z/ San Diego County Coastal Areas- 123 PM PDT Sun Mar 31 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...Large breaking waves of 6 to 8 feet with local sets 9 to 10 feet. * WHERE...San Diego County Coastal Areas. * WHEN...Through 4 PM PDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Largest waves will be on exposed west- facing beaches. There will be a slight chance of thunderstorms through this evening which could contain cloud-to-ground lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ CAZ552-312300- /O.CON.KSGX.BH.S.0007.000000T0000Z-240331T2300Z/ Orange County Coastal Areas- 123 PM PDT Sun Mar 31 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...Breaking waves of 3 to 5 feet with sets to 7 feet expected. * WHERE...Orange County Coastal Areas. * WHEN...Through 4 PM PDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest surf will be this morning. There will be a slight chance of thunderstorms through today which could contain cloud-to-ground lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
051 WHUS46 KSGX 312259 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 359 PM PDT Sun Mar 31 2024 CAZ043-010000- /O.EXP.KSGX.SU.Y.0010.000000T0000Z-240331T2300Z/ San Diego County Coastal Areas- 359 PM PDT Sun Mar 31 2024 ...HIGH SURF ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... Local sets to 7 feet will still be possible the rest of this afternoon, but overall the surf will gradually diminish the rest of this afternoon and this evening $$ CAZ552-010000- /O.EXP.KSGX.BH.S.0007.000000T0000Z-240331T2300Z/ Orange County Coastal Areas- 359 PM PDT Sun Mar 31 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... Local sets to 6 feet will still be possible the rest of this afternoon, but overall the surf will gradually diminish the rest of this afternoon and this evening. $$ Maxwell
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 29, 9:30 PM PDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 29, 9:30 PM PDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PDT Fri Mar 29 2024
.SYNOPSIS...
A cold late-season storm will bring rain and mountain snow this
weekend. Showers will end in most areas Sunday night. Monday will be
a dry day in most areas with only a few lingering showers in some
areas. A ridge of high pressure will bring dry, warmer weather
Tuesday and Wednesday. Late next week another trough will bring more
cooler, windier and potentially wetter weather next weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
The leading edge of the heavy rain band moving down the coast this
evening was over Pt Conception. Between 6:00-9:00 PM, San Luis
Obispo and San Simeon picked up between 0.50"-0.75". Higher rain
rates are likely in the Santa Ynez coastal mountains and foothills
above Santa Barbara and Monticeto as the core of the AR moves east.
Pre-frontal showers will also increase across the LA Basin this
evening overnight.
This rain band reaches Orange County and the San Bernardino
Mountains around midnight, then moves southeast across Riverside and
San Diego County through midday Saturday. Heaviest rainfall will on
the south facing slopes in the mountains, though coastal areas will
see heavy rainfall as well. Winds out of the south will be strong as
the front passes through the region with a moderate to high chance
of seeing wind gusts over 35 MPH at the immediate coast per latest
forecast guidance.
As the low passes over Southern California Sunday, increased
vorticity and cold air aloft will aid in thunderstorm development on
Sunday with CAPE values near 200-300 J/kg. It will cold this weekend
with highs in the 50s west if the mountains, the 30s in the
mountains, the upper 40s in the high deserts, and the 60s in the low
deserts.
Coast and valley areas will see between 1-2" of rain this weekend.
In the deserts one-half inch is forecast in the high desert and less
than one-quarter inch across the lower deserts.
Snow will in abundance for areas over 5,000 feet where winter
weather advisories and winter storm warnings have been posted. The
low will slowly exit on Monday with shower chances diminishing
through the morning.
High pressure building over the Southwest will bring dry, warmer
weather Tuesday and Wednesday with highs in the mid to upper 70s
west of the mountains and mid 80s in the lower deserts.
Late next week another large open wave trough will set up across the
western U.S. bringing back colder weather and a chance for more
precipitation late next week into next weekend.
&&
.AVIATION...
300430Z...Coast/Valleys...SCT-BKN clouds will gradually increase
through 08Z Sat with bases lowering to 3000-5000 ft MSL. Rain will
develop 08Z-10Z Sat Orange County/western Inland Empire including
VCNTY KSNA/KONT and spread south/east and reach VCNTY KSAN 10Z-12Z
Sat. OVC bases will be 900-1500 ft MSL with layers to 15000 ft MSL
or higher 10Z-22Z Sat with areas of VIS 2-4 miles in RA, widespread
terrain obscurations and a slight chance of TS. Some decrease in RA
will occur after 22Z Sat with bases 1500-3000 ft MSL and areas of
VIS 4-6 miles, continuing through Sat evening. Areas of south winds
with gusts 20-30 kt will occur 09Z-18Z Sat, especially near the
coast. There is a 30 percent chance KSAN could have a gust reaching
30 kt.
Mountains/Deserts...Terrain obscurations will develop 06Z-12Z Sat
and continue through Sat evening. RA with SN in highest terrain will
develop 08Z-10Z in SW San Bernardino County and spread south/east
through San Diego County mountains 10Z-13Z Sat and to the lower
deserts 13Z-16Z Sat. Areas of southwest to west winds 20-30 kt with
local gusts 35-45 kt will occur mainly from the mountain crests
east/north through the desert slopes and into adjacent deserts along
with moderate to strong up/downdrafts and local LLWS through Sat
evening.
&&
.MARINE...
A Small Craft Advisory has been issued for southerly winds 20-25
knots with gusts to 30 knots and choppy seas 11 PM tonight through 5
PM Saturday. The winds will shift from south to west as a front
moves through the coastal waters late Saturday morning, with weaker
winds and less chop thereafter. There will be a slight chance of
thunderstorms Saturday through Sunday.
&&
.BEACHES...
West southwest swells of 5-7 ft at 9-13 seconds will bring surf of 7-
9 feet at times Saturday evening through Sunday afternoon. This will
make for dangerous swimming conditions. The highest surf will be on
exposed west-facing beaches in San Diego County. There will be a
slight chance of thunderstorms Saturday through Sunday.
&&
.SKYWARN...
Skywarn activation is requested from 6 AM Saturday through 7 PM
Sunday for reports of flooding, heavy rain, hail and mountain snow.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 1 AM to 1 PM PDT Saturday for San Diego
County Coastal Areas-San Diego County Valleys.
Flood Watch from late tonight through Sunday afternoon for
Orange County Coastal Areas-Orange County Inland Areas-
Riverside County Mountains-San Bernardino County Mountains-
San Bernardino and Riverside County Valleys-The Inland
Empire-San Diego County Coastal Areas-San Diego County
Mountains-San Diego County Valleys-Santa Ana Mountains and
Foothills.
Winter Storm Warning from 1 AM Saturday to 6 PM PDT Sunday for
San Bernardino County Mountains.
Winter Weather Advisory from 4 AM Saturday to 6 PM PDT Sunday
for Riverside County Mountains.
Winter Weather Advisory from 8 AM Saturday to 6 PM PDT Sunday
for San Diego County Mountains.
Wind Advisory until 11 PM PDT this evening for Apple and Lucerne
Valleys-Coachella Valley-San Gorgonio Pass Near Banning.
Wind Advisory until 11 AM PDT Saturday for San Diego County
Deserts.
Wind Advisory from 11 PM this evening to 11 AM PDT Saturday for
Orange County Coastal Areas-Orange County Inland Areas.
PZ...Small Craft Advisory from 11 PM this evening to 5 PM PDT
Saturday for Coastal Waters from San Mateo Point to the
Mexican Border and out to 30 nm-Waters from San Mateo Point
to the Mexican Border Extending 30 to 60 nm out including
San Clemente Island.
&&
PUBLIC...Moede
AVIATION/MARINE...MaxwellThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:41 AM PDT | High Surf Advisory | SGX | San Diego | 38 hr |
| Mar 30, 5:37 AM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Mar 30, 6:33 AM PDT | Areal Flood Advisory | SGX | Orange, Riverside, San Diego | 4 hr |
| Mar 30, 7:44 AM PDT | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 117 min |
| Mar 30, 8:48 AM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 118 min |
| Mar 30, 9:33 AM PDT | Flash Flood Warning | SGX | San Diego | 117 min |
| Mar 30, 9:59 AM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 119 min |
| Mar 30, 1:01 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 119 min |
| Mar 30, 1:17 PM PDT | River Flood Warning | SGX | San Diego | 37 hr |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.